Alert archive / Oregon / Special Weather Statements in 2021
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Jul 20, 2021, 8:31 PM PDT for Baker County, Oregon. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 8:31 PM PDT (03:31 UTC)
- Expired
- Jul 20, 2021, 9:30 PM PDT
- In force
- 59 min
- Issued by
- NWS Boise, ID
County Baker County, OR
The radar
The Pendleton radar (KPDT), 116 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 2727 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571
WWUS85 KBOI 210331
SPSBOI
Special Weather Statement
National Weather Service Boise ID
831 PM PDT Tue Jul 20 2021
ORZ062-210430-
Baker County OR-
831 PM PDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR BAKER COUNTY UNTIL 930 PM PDT...
At 830 PM PDT, Doppler radar was tracking an area of showers and
thunderstorms producing strong winds. The leading edge was over
Phillips Reservoir, or 11 miles southwest of Baker City, moving
north at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
These strong thunderstorm winds will be near...
Elkhorn Peak and Pleasant Valley around 840 PM PDT.
Baker City, Flagstaff Hill, Mount Ruth and Love Reservoir around
850 PM PDT.
Haines, Anthony Lakes Ski Area and Keating around 900 PM PDT.
Thief Valley Reservoir and Sparta around 910 PM PDT.
Gover Reservoir around 920 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4508 11714 4445 11753 4444 11842 4447 11836
4453 11837 4459 11830 4464 11835 4467 11850
4471 11851 4475 11829 4483 11832 4487 11823
4495 11825 4502 11819 4505 11811 4500 11796
4506 11785 4499 11777 4499 11757 4508 11756
TIME...MOT...LOC 0330Z 198DEG 28KT 4470 11803
$$
SPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Jul 20, 7:47 PM PDT, 44 minutes earlier.
Area forecast discussion, Jul 20, 7:47 PM PDT, 44 minutes before
Area Forecast Discussion
National Weather Service Boise ID
847 PM MDT Tue Jul 20 2021
.DISCUSSION...Showers and thunderstorms producing strong wind
gusts continue to track north-northeast across much of eastern
Oregon and western Owyhee County in southwest Idaho. Wind gusts as
high as 55 mph have been reported. Currently, we have issued an
SPS for an area in northeast Harney County. This area will move
into northwest Malheur and southern and southwest Baker County.
Additional storms were over southwest Malheur County as of 8:45 pm
MDT, but do not appear capable of strong winds at this time. An
update will be done to increase the chance of rain where we expect
storms to be over the next few hours. The RFW will continue until
11 pm MDT.
&&
.AVIATION...Generally low VFR, with areas of MVFR due to wildfire
smoke. Significant visibility restrictions aloft due to smoke
layers. Scattered showers and isolated thunderstorms will continue
mainly in eastern Oregon until around 06z. Surface winds: variable
10kt or less, except gusty erratic winds to 40 kts in vicinity of
thunderstorms. Winds aloft at 10k feet MSL: SW 5-15 kts. Density
altitudes will remain high due to hot temperatures.
&&
.PREV DISCUSSION...
SHORT TERM...Tonight through Thursday night...Showers and
thunderstorms that were in Owyhee County this morning have
weakened and moved into Elmore, Twin Falls, and Gooding Counties.
Models develop heavier showers and scattered thunderstorms later
this afternoon and evening in the Boise Mountains and eastern
Valley County. Isolated thunderstorms are also forecast late today
and this evening in eastern Oregon. Later tonight southwesterly
flow aloft will shift to drier west-southwesterly and push the
monsoon moisture eastward. But enough moisture will remain for a
slight chance of thunderstorms Wednesday afternoon in our eastern
mountain zones in Idaho. The rest of western Idaho and eastern
Oregon will be drier and less cloudy Wednesday. High-res smoke
model continues to cover our CWA with smoke from the Bootleg Fire
in southern Oregon and the Dixie Fire near Lake Tahoe. High
temperatures will be slightly hotter Wednesday, then slightly
cooler Thursday. Lows will trend cooler as clouds decrease.
LONG TERM...Friday through Tuesday...A broad upper level ridge
centered over the Great Basin will provide us with weak west to
southwest flow aloft Friday through Sunday. Dry conditions are
expected as the upper flow keeps monsoonal moisture confined to our
southeast over the Four Corners region. Smoke from fires in Oregon
and northern California will continue to be transported into our
area. Temperatures will remain a few degrees above normal. On
Monday, a disturbance will begin to lift north out of the Desert
Southwest as the upper ridge axis shifts east. The disturbance under
southerly flow aloft will transport monsoonal moisture into our
area, resulting in a chance of showers and thunderstorms Tuesday
into the middle of next week.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Red Flag Warning until 11 PM MDT this evening
IDZ400>403-420-421-423-424-426.
OR...Red Flag Warning until 11 PM MDT /10 PM PDT/ this evening
ORZ636-637-646.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...SP
AVIATION.....JT
PREV SHORT TERM...LC
PREV LONG TERM....STIn the hours before
Special weather statement, Jul 20, 5:10 PM PDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Boise ID
610 PM MDT Tue Jul 20 2021
IDZ029-ORZ063-210100-
Owyhee Mountains ID-Malheur County OR-
610 PM MDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OWYHEE AND CENTRAL
MALHEUR COUNTIES UNTIL 700 PM MDT...
At 607 PM MDT, Doppler radar was tracking a strong thunderstorm over
Arock, or 7 miles north of Rome, moving northeast at 30 mph.
Wind gusts of 40 to 55 mph will be possible with this storm. A gust
of 55 mph was reported by the ASOS observation station at near Rome,
Oregon at 5:59 pm MDT. This storm is weakening, but should continue
to produce strong winds for a while.
This strong thunderstorm will be near...
Little Grassy Mountain around 610 PM MDT.
Iron Point, Little Grassy Reservoir and Turnbull Mountain around
620 PM MDT.
Danner, Antelope Reservoir, Cedar Mountain and Castro Ridge around
630 PM MDT.
Coffeepot Crater, Birch Creek Campground, Parsnip Peak and South
Mountain around 640 PM MDT.
Cow Lakes, Diamond Butte and Knottingham Butte around 650 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4294 11823 4297 11823 4358 11766 4282 11661
4242 11757
TIME...MOT...LOC 0007Z 230DEG 24KT 4294 11756
SPSpecial weather statement, Jul 20, 5:30 PM PDT, 3 hours 1 minute before
Special Weather Statement National Weather Service Boise ID 530 PM PDT Tue Jul 20 2021 ORZ061-210130- Harney County OR- 530 PM PDT Tue Jul 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARNEY COUNTY UNTIL 630 PM PDT... At 529 PM PDT, Doppler radar was tracking an area of several strong thunderstorms near Harney Lake, or 24 miles south of Burns, moving north at 25 mph. Wind gusts of 40 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Stinking Lake around 530 PM PDT. Narrows, Harney Lake, Freeman Butte and Malheur Refuge Headquarters around 540 PM PDT. New Princeton, Weaver Lake and Moon Reservoir around 550 PM PDT. Wrights Point, Malheur Lake and Riley around 600 PM PDT. Crane, Sagehen Hill, Lawen and Oakerman Butte around 610 PM PDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... When safe to do so, please relay storm reports to the National Weather Service in Boise via local law enforcement, or National Weather Service Boise Facebook and Twitter accounts. && LAT...LON 4379 11955 4364 11823 4289 11862 4307 11964 TIME...MOT...LOC 0029Z 197DEG 24KT 4325 11920 SP
Special weather statement, Jul 20, 6:28 PM PDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Boise ID
728 PM MDT Tue Jul 20 2021
ORZ061-063-210215-
Malheur County OR-Harney County OR-
728 PM MDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARNEY AND
NORTHWESTERN MALHEUR COUNTIES UNTIL 815 PM MDT/715 PM PDT/...
At 728 PM MDT/628 PM PDT/, Doppler radar was tracking a strong
thunderstorm near Call Meadow, or 23 miles northeast of Burns, moving
northeast at 35 mph.
Wind gusts of 40 to 55 mph will be possible with this storm.
This strong thunderstorm will be near...
Calamity Butte and Bartlett Mountain around 630 PM PDT.
Mosquito Mountain around 730 PM MDT.
Drewsey and Drinkwater Pass around 640 PM PDT.
Juntura and Monument Peak around 740 PM MDT.
Van, Battle Mountain, Otis Mountain and Cottonwood Creek Reservoir
around 650 PM PDT.
Beulah Reservoir and Beulah around 800 PM MDT.
Westfall, Castle Rock, Westfall Butte and Buckbrush Poison Butte
around 810 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4396 11917 4396 11882 4404 11881 4404 11823
4410 11822 4408 11760 4355 11797 4372 11928
TIME...MOT...LOC 0128Z 205DEG 31KT 4385 11876
SPSpecial weather statement, Jul 20, 7:32 PM PDT, 59 minutes before
Special Weather Statement
National Weather Service Boise ID
832 PM MDT Tue Jul 20 2021
ORZ062>064-210330-
Oregon Lower Treasure Valley OR-Malheur County OR-Baker County OR-
832 PM MDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER AND
NORTHWESTERN MALHEUR COUNTIES UNTIL 930 PM MDT/830 PM PDT/...
At 827 PM MDT/727 PM PDT/, Doppler radar was tracking an area of
showers and thunderstorms producing gusty winds. The leading edge
was near Sheep Rock, or 44 miles south of Baker City, moving north
at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
This strong thunderstorm winds will move across northwest Malheur
and southern and southwest Baker counties through 9:30 pm MDT (8:30
pm PDT).
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4445 11725 4385 11732 4341 11803 4403 11816
4405 11823 4426 11823 4426 11850 4434 11846
4437 11841 4445 11842 4447 11836 4453 11837
4459 11830 4464 11835 4467 11850 4471 11851
4471 11849
TIME...MOT...LOC 0227Z 199DEG 28KT 4415 11806
SPSpecial weather statement, Jul 20, 8:31 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Boise ID
831 PM PDT Tue Jul 20 2021
ORZ062-210430-
Baker County OR-
831 PM PDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR BAKER COUNTY UNTIL 930 PM PDT...
At 830 PM PDT, Doppler radar was tracking an area of showers and
thunderstorms producing strong winds. The leading edge was over
Phillips Reservoir, or 11 miles southwest of Baker City, moving
north at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
These strong thunderstorm winds will be near...
Elkhorn Peak and Pleasant Valley around 840 PM PDT.
Baker City, Flagstaff Hill, Mount Ruth and Love Reservoir around
850 PM PDT.
Haines, Anthony Lakes Ski Area and Keating around 900 PM PDT.
Thief Valley Reservoir and Sparta around 910 PM PDT.
Gover Reservoir around 920 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4508 11714 4445 11753 4444 11842 4447 11836
4453 11837 4459 11830 4464 11835 4467 11850
4471 11851 4475 11829 4483 11832 4487 11823
4495 11825 4502 11819 4505 11811 4500 11796
4506 11785 4499 11777 4499 11757 4508 11756
TIME...MOT...LOC 0330Z 198DEG 28KT 4470 11803
SPThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:28 PM PDT | Special Weather Statement | BOI | 47 min | |
| Jul 20, 7:32 PM PDT | Special Weather Statement | BOI | 58 min | |
| Jul 20, 5:10 PM PDT | Special Weather Statement | BOI | Malheur | 50 min |
| Jul 20, 5:30 PM PDT | Special Weather Statement | BOI | Harney | 60 min |
Nearby
Special Weather Statements in Oregon, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.